... from below 0.5?
15 Nov 2012
Is 0.05 your INR right now or when you found out you had the DVT ?
I had a DVT in my left leg 12yrs ago also & I was sent to a Hematologist (sp?). They did additional blood testing & found out that I have a blood disorder called Factor IV Lieden so I have to be on Warfarin the rest of my life.
But yes they instruct you not to do any running & any of the other sports you said because even though they are getting your blood thinned out there can still be some small clots that did not dissolve & could move to your heart. And the more impact you put on you leg the chances increase.
They keep my INR at about 2.0 - 2.5 is a Safe number.
Definitely listen to your Drs. as blood clots are Nothing to mess with. My grandfather had a DVT & was driving & had to slam on the breaks. Within 2 days pieces of it broke off & went to his brain & killed him.
So please take care & let me know if you have any questions. Kathy
15 Nov 2012
Hi from one steeler fan to another. You don't want to play around with a clot, if it moves, and exercise can move it, it can go to the smaller vessels in your lungs or heart. There it would get stuck and cause obstruction of blood flow. Keep on taking the coumadin and listen to the doc. You want that INR to stay in the range that another poster has given you. This can mean that your dose of coumadin can change frequently. Another reason to not play sports is that any injury can be worse because of the increased chance of bleeding. You don't want to risk injury if you don't have to.
15 Nov 2012
So what did your INR level finally rise to from the 0.5 level?
Yes this is what every doctor will tell you. Any type of contact could break off a portion of the clot and it can then travel to your brain or heart. I'm sure you know what would/could happen if this were to occur.
The drug you are thinking about to dissolve the clot is used when someone has a stroke. There is a very defined time window that this drug can be used. This drug is not used on DVT's in the legs because it is very difficult to determine when the clot occurred. There is a medical procedure that could be done but I am sure that this conversation already occurred in the hospital and was ruled out. You can ask your doctor about this when you see him next. This will have to done by a vascular surgeon who would have to agree that the surgery is necessary.
If you have trouble maintaining your INR at the level that your doctor wants, you should talk to your doctor about switching to Lovenox, Arixtra, or Xarelto as suggested by another poster. If your doctor is not familiar with this protocol, then please see a hematologist who can help your medical team. Please ask your doctor for a prescription for your own INR tester at home so that you can test yourself more often as this will ensure your stay in the INR range. I can tell you from personal experience that it will take a least one year for the clot to completely dissolve, possibly longer. You need to be patient. This does not mean that you will not be able to go to the gym during this year timeframe it will be up to you doctor when you start back at the gym.
Do you know what caused this major clot? What has your doctor done to determine why you got this clot?
Best wishes and hang in there; you will get through this with time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm 26 with clots in my right leg. I have factor 5 leaden and protein s... and c deficits. I'm in 10 mg of warfarin. My inr/pt is at 2.7.
4 answers • 4 Aug 2011
... Filter in my Inferior Vena Cava "as an extra measure of protection" and I thought biological material built up on these? I have good, ...
3 answers • 28 Jun 2012
... after a return flight from Australia to the UK. I do not smoke, I have never taken the pill, I am not overweight and I am reasonably active. As ...
1 answer • 15 Oct 2013
Deep Vein Thrombosis (DVT) - My 29 yr old daughter has DVT after hip surgery for a sports accident.?
... One small clot in her lung another larger one in her upper leg (thigh) area. When she stands upright her affected leg goes mottled ...
2 answers • 31 Oct 2013